Leader

Collapse

Announcement

Collapse
No announcement yet.

Drug Withdrawals

Collapse

300x250 Mobile

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Drug Withdrawals

    Maybe this should be posted in "Ask a Cop" but I wasn't sure, so feel free to move it if necessary.

    I have a question for anyone who is a drug expert around here. I began weaning myself off of Effexor XR about 3 days ago. This was prescribed to me back in February because of some severe anxiety symptoms I was experiencing. The reason I decided to get off of it was because I was gaining weight -- my doctor won't admit that this is a side effect but I KNOW it is.

    Anyhow, I have been experiencing some nasty withdrawal symptoms since I quit completely. Lightheadeness, dizziness, nausea, disorientation, and just basically groggy. I called my nurse this morning to ask her when it was going to go away and she said that it usually takes between 4-7 days for the withdrawal symptoms to clear up.

    I just can't believe that my body would react this way, and it makes me wonder what a real drug addict must go through. I have never tried illegal drugs before (too scared) but are their withdrawal symptoms the same or similar? I just find it wierd how messed up your body gets when you quit taking drugs. The one thing I noticed about this is I don't find myself thinking I NEED to have my "drug" lol. Like a smoker, will start smoking again, or a druggie will start on drugs again. Maybe that is because Effexor is not addictive. I do find myself wishing there was a cure for these nasty side effects though.

    Comments?
    Dance like no one's watching -- Sing like no one's listening, and work like you don't need the money.

  • #2
    AA please check out this site! If you have not, please [quote]Talk to your doctor before discontinuing or reducing your dose of EFFEXOR
    6P1 (retired)

    Comment


    • #3
      Autumn Angel I have never taken any illegal drugs but after taking Librium for 2 years for aniexty I decided I wanted to get off. I went to 2 doctors and they told me they rather write me a prescription and keep me on it instead of taking me off because of the side effects. I gradually weaned myself off but it took a good thirty days to I felt myself again. It wasn't easy. I'd never take something like that again.
      Stay safe and watch your back. Survived Katrina. Now a Official member of the Chocolate City Police.

      Comment


      • #4
        Oh my gosh, that sucks. I called a nurse on Saturday and she said it would be about 7 days before it went away. I was only this for 4 months. I agree with you, I won't take anything like this again either. I just feel so disconnected from everything. Yuck.
        Dance like no one's watching -- Sing like no one's listening, and work like you don't need the money.

        Comment


        • #5
          Originally posted by Don:
          AA please check out this site! If you have not, please [/QB]
          Don, a drug companys web site is not the most reliable place to get info on that drug.
          I used to read about Paxil on the companys site and they painted a lovely picture of this miracle drug that had virtually no side effects...When I researched further reading different about peoples person experiences...Well lets just say there was a whole other side to that story! Please be careful who you trust. Drug companies are out to make money and they will do it at your expense if that's what it takes.

          Comment


          • #6
            A girl I knew quit marijuana without too much trouble -- she'd smoked it for probably about four years, decided she wanted off, and stopped smoking it. She did increase her cigarette smoking, and when she tried to quit that it wasn't pretty -- mood swings, physical sickness ... the whole ten yards.

            Comment


            • #7
              Originally posted by 555:


              Don, a drug companys web site is not the most reliable place to get info on that drug.


              Actually, if you are patient enough, and thorough enough, there is PLENTY of information given on these sites. I will post what I'm talking about a little later in this reply.

              Please be careful who you trust. Drug companies are out to make money and they will do it at your expense if that's what it takes.
              Of course they will. It's like anything else, "buyer beware." However the drug company sites DO offer a lot of information on there. For example:
              [quote][b]
              Side Effects and Their Management
              What are the principle adverse events seen with EFFEXOR
              6P1 (retired)

              Comment


              • #8
                Your right that there is good info on the companys site but it's not all the info you should be looking at. Not to sound cynical but also be wary of doctors-they too are a business.Even the really great ones can't tell you what's right for you because at the end of the day it is often a matter of opinion I haven't researched this but I believe that drug companies are only required to inform about side effects if they are found in a certain percentage of their study. For example if only 1% of their research participants broke out in hives they might not have to tell you that hives are a possiuble side effect.

                Comment


                • #9
                  Originally posted by AutumnAngel:

                  Lightheadeness, dizziness, nausea, disorientation, and just basically groggy.
                  Only occured in 1 percent of those taking Effexor, results are similar to those taking sugar pill.

                  Do not take Effexor while pregnant, if you have a previous heart condition or Liver disorder, operating heavy machinery, operating a dishwasher, washing dishes, disarming a bomb, driving a bus, riding on a bus, running a marathon, attempting to change a light bulb, walking a dog.

                  Please consult your physician before taking Effexor.

                  EFFEXOR...Wake up to a better morning

                  Comment


                  • #10
                    Well, finally I am feeling better -- thank God.

                    I do appreciate the effort Don went to to look for that website; although I had already seen it before. Ya know what though? The best websites to go to are message boards dealing with prescription drugs. I typed a search string in called "effexor withdrawals" and that is where I saw some real horror stories. It's just crazy because when I first started the medication 4 months ago, I was only sick for about half a day. When I'm trying to get off it, I'm sick for a week! I just think it's better to go the more natural way like St. John's Wort or Sam-E. My dad was talking to me the other day about this and he said that it doesn't make sense how the FDA can approve something that would make you sick, and your body react that harshly. Unfortunately, I think it is about the money most of the time.
                    Dance like no one's watching -- Sing like no one's listening, and work like you don't need the money.

                    Comment

                    MR300x250 Tablet

                    Collapse

                    What's Going On

                    Collapse

                    There are currently 4905 users online. 263 members and 4642 guests.

                    Most users ever online was 158,966 at 05:57 AM on 01-16-2021.

                    Welcome Ad

                    Collapse
                    Working...
                    X